Within the last Month I had 2 emergency room visits the last visit I was admitted to the heart floor of my local hospital and was there for 3 days for a combination of falling with extreme dizziness and partial loss of consciousness. This was after I had started on the antidepressant zoloft or sertraline. I am already on Opana er 40mg a day and Tramadol 50mg 3 times a day as needed and migraine medicine sumatriptan as needed. The last visit I remember the week leading up to it I had been taking more of the sumatriptan because of an increase in migraines. This all started with the new prescription of Zoloft. I want to know if any body has had similar problems with these medications. I now realize here that almost all of the medications I take have adverse reactions with the zoloft except for some reason valium diazapam don't. I just want to know what has been anybodies experience with this medication which I have stopped taking. I am back on Elavil now...
I'm happy you marked this conversational as I have no answers for you my friend. I just wanted to say I'm very happy you're ok. That must have scared the heck out of you! I hope you're feeling better? Did the doctors give you definitive answers? I hope you never go through that again. Take care and wishing you a Happy New Year. Or at least a better one!
Mixing Tramadol with certain antidepressant can cause Serotonin syndrome and Zoloft and tramadol are contraindicated due to this factor. Dizziness and headache are also very common side effects for Zoloft. Talk to your prescribing Dr about taking something different. They should have caught that in the ER.
Serotonin syndrome most often occurs when two drugs that affect the body's level of serotonin are taken together at the same time. The drugs cause too much serotonin to be released or to remain in the brain area.
For example, you can develop this syndrome if you take migraine medicines called triptans together with antidepressants called selective serotonin reuptake inhibitors (SSRIs) and selective serotonin/norepinephrine reuptake inhibitors (SSNRIs). Popular SSRI's include Celexa, Zoloft, Prozac, Paxil, and Lexapro. SNRI's include Cymbalta and Effexor. Brand names of triptans include Imitrex, Zomig, Frova, Maxalt, Axert, Amerge, and Relpax.
The FDA recently asked the manufacturers of these types of drugs to include warning labels on their products that tell you about the potential risk of serotonin syndrome. Talk to your doctor before stopping any medication.
Serotonin syndrome is more likely to occur when you first start or increase the medicine.
Older antidepressants called monoamine oxidase inhibitors (MAOIs) can also cause serotonin syndrome with the medicines describe above, as well as meperidine (Demerol, a painkiller) or dextromethorphan (cough medicine).
Drugs of abuse, such as ecstasy and LSD have also been associated with serotonin syndrome.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Jun 2012 • 3 answers
Sumatriptan - Why do they limit to 9 doses per month? I have 100mg that I split to 50 and often take
Updated 28 Aug 2016 • 3 answers
Updated 11 May 2017 • 6 answers
Updated 29 Aug 2014 • 3 answers
Updated 11 Aug 2016 • 1 answer